Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 225, NWS St. Louis, MO

October 3, 2019Saint Louis County, City of Saint Louis, Missouri; Saint Clair County, Illinois

NWS St. Louis, MO issued this river flood warning at Oct 3, 2019, 11:53 AM CDT for Saint Louis County, City of Saint Louis, Missouri; Saint Clair County, Illinois. It took effect at Oct 4, 2019, 7:00 AM CDT. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Oct 3, 2019, 11:53 AM CDT (16:53 UTC)
In effect from
Oct 4, 2019, 7:00 AM CDT
Expired
Oct 19, 2019, 11:23 AM CDT
In force
15 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Clair County, IL, City of Saint Louis, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 45 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at St. Louis (EADM7). The gauge peaked at 32.14 ft at Oct 13, 2019, 3:00 AM CDT.

actionminormoderate303510/0310/0410/0510/0610/0710/0810/0910/1010/1110/1210/1310/1410/1510/1610/1710/1810/1910/20
Action stage
28 ft
Minor stage
30 ft
Moderate stage
35 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07010000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Oct 3, 6:25 AM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Oct 3, 6:25 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
625 AM CDT Thu Oct 3 2019

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 323 AM CDT Thu Oct 3 2019

A surface low was located near Chicago early this morning, with a
cold front trailing southwestward into the CWA. As of 0800 UTC, the
front is roughly located from KTBN>>KCPS>>KTAZ. By 1200 UTC, the
front should be just southeast of the CWA and will continue to push
away from the area during the day today. As expected, showers and
thunderstorms behind the front have weakened and lessened in
coverage. This trend is forecast to continue with only a sprinkle or
light spot shower possible this morning across portions of central
and southeastern Missouri. Otherwise, the main story will be the
much cooler temperatures. Highs today will be about 15-20 degrees
cooler than yesterday in many locations with temperatures topping
out in the mid 60s to upper 70s from northwest to southeast.
Lowered today's highs several degrees from the previous forecast
due to anticipated stratus this morning and midlevel cloudiness
lingering into the afternoon today along with strengthening low-
level cold air advection.

A strong surface high will move across the Upper Midwest into the
western Great Lakes through Friday, helping provide slightly below
normal temperatures along with dry weather. Look for lows tonight to
be in the mid 40s to low 50s, with high temperatures on Friday
mostly in the 60s.

Gosselin

.LONG TERM...  (Friday Night through Wednesday)
Issued at 323 AM CDT Thu Oct 3 2019

Low-level warm, moist advection will begin Friday night as the Great
Lakes surface high departs into the northeast. The next storm system
is expected to move eastward near the U.S-Canadian border on
Saturday. Its trailing cold front is forecast to move through the
mid-Mississippi Valley Saturday afternoon and night, bringing a
round of showers and thunderstorms to much of the area. Moisture
return ahead of this boundary looks weaker than the previous front,
with limited instability to work with. Consequently, limited thunder
probabilities to chance wording.

Temperatures on Saturday should rebound ahead of the cold front,
especially for parts of east-central and southeast Missouri as well
as southwest Illinois. High temperatures in the upper 70s to low
80s are expected for these locations which is about 5-10 degrees
above normal for early October.

Behind the front, much cooler weather is once again likely. High
temperatures should be near to slightly below normal each day
through the middle of next week, generally in the mid 60s to near
70 degrees. Low temperatures should be below normal with
widespread 40s expected Sunday night through Tuesday night. Dry
weather is also expected during this period as another strong
surface anticyclone moves slowly from west to east across the
central CONUS.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 614 AM CDT Thu Oct 3 2019

The cold front is currently entering the St. Louis metro, with
MVFR or IFR cigs stretching along and to the northwest of the
front. While UIN and COU have been sitting with IFR cigs for much
of the morning, it looks like cigs around St. Louis will be right
around 1,000 ft for the next few hours. With that, have kept
tempo OVC008 at STL through 13z and kept SUS and CPS at MVFR given
their lower elevation. Those low cigs will continue to push to
the SE before gradually scattering and lifting by mid morning
morning. Along with the reduced cigs, the front will also turn
the winds around to the NW and may be gusty through much of the
day today.

BSH

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Oct 3, 3:32 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CDT Thu Oct 3 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-040845-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CDT Thu Oct 3 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms from Saturday through Saturday
evening for parts of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 9:52 PM CDTSpecial Weather StatementLSXMarion23 min
Oct 2, 10:58 PM CDTAreal Flood AdvisoryLSXLewis4 hr
Oct 2, 11:15 PM CDTFlash Flood WarningLSXLewis3 hr
Oct 3, 12:57 AM CDTRiver Flood WarningLSXLewis19 hr
Oct 3, 10:51 AM CDTRiver Flood WarningLSXMarion34 hr

Nearby

River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.